Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing Meds/Facial Waisting
Mar 15, 2005

My partner of 23 yrs is currently taking Viread/Videx/Sustiva (Acyclovir & Bactrim). He changed to Sustiva from Zerit due to facial waisting (begining of phase two). He has been undetectable and CD4 varies between 70-160 for years. How are his current meds for facial waisting? Should he even consider a change to Kaletra from Sustiva simply due to some fatigue and dizziness? (concern is running out of long term options). And lastly, my research on the web and with some doctor's indicates the risk of nodules under the skin using Sculptra is due to improper depth and or angle of the needle when applyed, can you confirm? What is the current best advice for product selection for facial waisting, cost is not an issue. Jeffrey...

Response from Dr. Conway

The regimen he is on is quite good for facial wasting, although the best regimen based on clinical trials might be Viread/Epivir/Sustiva, but I would not think Videx is mcuh different in this context. If you are going to make a change due to side effects of Sustiva, I would prefer Reyataz to Kaletra. Reyataz is much better with respect to the metabolic and morphologic abnormalities. And with respect to the Sculptra, the results (nodules or other) are very operator-dependant. ALWAYS ask to see the results a surgeon has obtained using a particular product on people that are similar to you before committing to having that surgeon do work on you (or your partner).



Previous
stopping meds sustiva/combivir
Next
Fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement